Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 1, 2017, 3:23 PM CST for Amite County, Wilkinson County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 3:23 PM CST (21:23 UTC)
- Expired
- Mar 1, 2017, 3:40 PM CST
- In force
- 17 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
504
WUUS54 KLIX 012123
SVRLIX
MSC005-157-012200-
/O.NEW.KLIX.SV.W.0035.170301T2123Z-170301T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
323 PM CST WED MAR 1 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northeastern Wilkinson County in southern Mississippi...
Central Amite County in southern Mississippi...
* Until 400 PM CST
* At 322 PM CST, a severe thunderstorm was located near Gloster, or
18 miles west of Liberty, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Liberty, Gloster and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3135 9115 3132 9112 3133 9110 3132 9109
3133 9107 3134 9107 3133 9105 3134 9102
3134 9100 3132 9062 3106 9067 3117 9120
3135 9117
TIME...MOT...LOC 2122Z 278DEG 36KT 3125 9110
HAIL...1.00IN
WIND...60MPH
$$
321 follow-up statement
330
WWUS54 KLIX 012140
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
340 PM CST WED MAR 1 2017
MSC005-157-012150-
/O.CAN.KLIX.SV.W.0035.000000T0000Z-170301T2200Z/
Wilkinson MS-Amite MS-
340 PM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKINSON AND
CENTRAL AMITE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3135 9115 3132 9112 3133 9110 3132 9109
3133 9107 3134 9107 3133 9105 3134 9102
3134 9100 3132 9062 3106 9067 3117 9120
3135 9117
TIME...MOT...LOC 2138Z 278DEG 36KT 3122 9089
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:21 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 1, 11:21 AM CST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1121 AM CST Wed Mar 1 2017
.AVIATION...
Ceilings should continue to lift from MVFR conditions at around
2500 to 3000 feet into VFR range this afternoon. However, an
approaching cold front will bring a risk of convection to the area
beginning around 20z and persisting through around 02z. MCB and
BTR have the highest risk of convection, and have TEMPO wording in
the forecast to reflect a period of possible MVFR restrictions
returning for a few hours. In the wake of the front, strong north
winds should develop and drier air advecting in should allow for
prevailing VFR conditions to take hold as ceilings clear through
the night. Winds at MSY and NEW could increase to 15 to 20 knots
with higher gusts tonight and tomorrow morning. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 45 65 38 / 70 10 0 0
BTR 81 48 66 41 / 70 20 0 0
ASD 81 52 65 42 / 50 50 10 0
MSY 80 55 64 48 / 40 40 10 0
GPT 76 54 65 44 / 50 60 10 0
PQL 77 54 64 41 / 40 50 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to noon CST Thursday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to noon CST Thursday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Mar 1, 10:51 AM CST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1051 AM CST Wed Mar 1 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-020500- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1051 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a marginal risk of severe weather this afternoon and tonight for areas along and north of the Interstate 10/12 corridor. The area of concern is along and north of a line from Baton Rouge eastward to Pascagoula. The main threats would be large hail and damaging winds. A Small Craft Advisory will be in effect for all coastal waters tonight beginning at 9 pm CST. After a cold frontal passage, winds are expected to become northerly and increase to 20 to 25 knots with occasional higher gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories will be in effect for all coastal waters Thursday morning. The advisory will likely be extended for most of the coastal waters into Friday or Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. 32
In the hours before
Special weather statement, Mar 1, 2:22 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
222 PM CST WED MAR 1 2017
LAZ034-035-MSZ068-069-012115-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-Amite MS-
222 PM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEST FELICIANA AND
NORTHWESTERN POINTE COUPEE PARISHES...WILKINSON AND NORTHWESTERN
AMITE COUNTIES UNTIL 315 PM CST...
At 222 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Stampley to near Mamou. Movement was east at 25
mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Woodville, Gloster, Lettsworth, Batchelor, Fort Adams, Dolorosa and
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3132 9112 3135 9102 3135 9078 3065 9174
3071 9173 3086 9182 3098 9180 3104 9172
3104 9165 3097 9166 3103 9157 3106 9156
3113 9163 3123 9157 3124 9154 3122 9152
3124 9148 3128 9150 3132 9146 3137 9123
TIME...MOT...LOC 2022Z 280DEG 22KT 3162 9111 3061 9249
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:22 PM CST | Special Weather Statement | LIX | Wilkinson | 53 min |
| Mar 1, 3:02 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 28 min |
| Mar 1, 4:42 PM CST | Special Weather Statement | LIX | Pike, Walthall | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.